Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Atlanta, GA

May 31, 2015Coweta County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 31, 2015, 5:52 PM EDT for Coweta County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 5:52 PM EDT (21:52 UTC)
Expired
May 31, 2015, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:15 PM EDTTSTM WND DMG2 Nw Arnco Mills, GATREE DOWN ON SEWELL MILL RD.
May 31, 6:15 PM EDTTSTM WND DMG4 Nw Newnan, GATREE DOWN ON MT. CARMEL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS52 KFFC 312152
SVRFFC
GAC077-312230-
/O.NEW.KFFC.SV.W.0088.150531T2152Z-150531T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COWETA COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 630 PM EDT

* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWNAN...AND
  IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEWNAN...EAST NEWNAN...MADRAS...DUNAWAY GARDENS...ARNCO-SARGENT AND
  PLANT YATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3344 8495 3344 8494 3345 8493 3345 8492
      3346 8491 3347 8491 3349 8488 3348 8475
      3331 8472 3326 8493 3345 8497
TIME...MOT...LOC 2151Z 082DEG 1KT 3339 8485 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:12 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 31, 3:12 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SUN MAY 31 2015

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
IN THE IMMEDIATE NEAR-TERM...MODERATE INSTABILITY AND AMPLE
MOISTURE ACROSS THE FORECAST AREA FEEDING STRONG TO MARGINALLY
SEVERE THUNDERSTORMS ACROSS THE NORTHWESTERN 2/3 OF THE AREA.
BIGGEST THREATS REMAIN VERY HEAVY RAIN AND MINOR FLOODING...GUSTY
WINDS TO AROUND OR JUST ABOVE SEVERE LIMITS AND HAIL TO JUST BELOW
SEVERE LIMITS.

FOR THE SHORT TERM FORECAST PERIOD...GOOD RAIN CHANCES CONTINUE AS
THE UPPER TROUGH OVER THE CENTRAL U.S. CONTINUES TO SLOWLY SHIFT
EAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. MEDIUM
RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH MONDAY NIGHT
DEPICTING THE CLOSED UPPER LOW DEVELOPING IN THE BASE OF THE TROUGH
OVER THE TENNESSEE VALLEY. A WEAK SURFACE BOUNDARY SAGS INTO THE
REGION AS WELL PROVIDING SOME LOW-LEVEL SUPPORT. PRECIPITABLE WATER
VALUES INCREASING AND THIS TREND SHOULD CONTINUE THROUGH THE PERIOD.
VALUES ARE EXPECTED TO BE ABOVE CLIMATOLOGICAL NORMALS...BUT ARE NOT
EXPECTED TO BE EXTREME. WITH THE UPPER-LEVEL TROUGH IN PLACE OVER
THE REGION PRECIPITATION IS POSSIBLE AT ANY TIME...HOWEVER COVERAGE
SHOULD SHOW A MARKED DIURNAL BIAS.

20

.LONG TERM /TUESDAY THROUGH SUNDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS AS MODELS
CONTINUE TO SHOW A WET PATTERN THROUGH MID AND LATE WORK WEEK AS
AN UPPER LOW MEANDERS ACROSS THE DEEP SOUTH. LONG RANGE MODELS
CONTINUE TO SHOW SOME DIFFERENCES IN HOW FAR EAST THE UPPER
LOW/TROUGH DRIFTS BY THE WEEKEND... WITH THE ECMWF PUSHING THE
TROUGH JUST EAST OF THE FORECAST AREA ON BY SATURDAY AND SUNDAY...
WHILE THE GFS HOLDS THE AREA MORE ON THE ACTIVE EAST SIDE OF THE
TROUGH OVER THE WEEKEND. WILL CONTINUE TO SHOW A CHANCE POP
THROUGH THE WEEKEND FOR NOW. /39

PREVIOUS LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 333 AM EDT SUN MAY 31 2015/
ECMWF AND GFS SIMILAR FOR THE FIRST PART OF THE LONG TERM...THEN
THEY DIFFER IN POSITION OF THE UPPER LOW. THE UPPER TROUGH AND
CLOSED LOW MOVES INTO THE SOUTHEAST KEEPING THE CWA IN THE WARM
MOIST SECTOR. THIS WILL ALSO KEEP CHANCE POPS ACROSS THE ENTIRE
CWA THROUGH THE WEEK. TOWARD THE END OF THE WEEK BOTH MODELS FILL
THE LOW HOWEVER THE ECMWF PUSHES THE UPPER TROUGH A LITTLE FURTHER
EAST THAN THE GFS. THE ECMWF WILL BRING LOWER POPS TO THE CWA
WHILE THE GFS WOULD KEEP HIGHER POPS. HAVE OPTED TO GO WITH CHANCE
POPS DUE TO THE UNCERTAINTY.

17

.AVIATION...
18Z UPDATE...
/ISSUED AT 135 PM EDT SUN MAY 31 2015/
GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION THROUGH
06Z. AREAS OF IFR CEILINGS DEVELOPING BY 06Z...BECOMING FAIRLY
WIDESPREAD 09-14Z. CONDITIONS IMPROVING TO VFR BY 18Z. SCATTERED
CONVECTION CURRENTLY BECOMING WIDESPREAD ACROSS NORTHERN AND WESTERN
PORTIONS OF THE FORECAST AREA THROUGH 00Z BEFORE DIMINISHING TO
SCATTERED OR LOWER COVERAGE BY 06Z. WINDS WILL REMAIN SOUTHEAST TO
SOUTHWEST 6-10KT THROUGH 00Z...DIMINISHING TO 5KT OR LESS AFTER.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM TO HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  83  66  83 /  50  60  50  60
ATLANTA         68  83  67  81 /  60  60  60  50
BLAIRSVILLE     62  78  61  76 /  60  70  60  50
CARTERSVILLE    65  82  64  81 /  70  60  50  50
COLUMBUS        68  85  68  84 /  60  60  50  60
GAINESVILLE     66  81  65  79 /  60  60  60  50
MACON           67  87  66  85 /  50  60  60  60
ROME            64  81  63  81 /  70  60  50  50
PEACHTREE CITY  66  83  64  81 /  60  60  60  60
VIDALIA         68  88  69  85 /  40  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....39
AVIATION...20
Hazardous weather outlook, May 31, 11:39 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EDT SUN MAY 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1139 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS... LOCALLY HEAVY RAIN... FREQUENT CLOUD TO GROUND
LIGHTNING AND POSSIBLY SOME LARGE HAIL.

DISCUSSION...
INCREASING MOISTURE AND INSTABILITY AHEAD OF AN UPPER LEVEL
DISTURBANCE WILL RESULT IN SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. WHILE ISOLATED SEVERE STORMS COULD DEVELOP JUST
ABOUT ANYWHERE TODAY... THE BEST CHANCE FOR SEVERE STORMS WILL BE
MAINLY ALONG AND NORTH OF A LINE FROM AMERICUS... TO FORSYTH...TO
WASHINGTON... AND MAINLY BETWEEN THE HOURS OF 2 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS ARE POSSIBLE EACH DAY ACROSS NORTH AND CENTRAL
GEORGIA AS AN UPPER LEVEL LOW PRESSURE SYSTEM STALLS ACROSS THE
REGION. THERE IS A MARGINAL RISK OF AFTERNOON AND EVENING SEVERE
STORMS ON MONDAY... AND POSSIBLY AGAIN ON TUESDAY... ACROSS NORTH
AND CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 31, 4:48 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SUN MAY 31 2015

GAZ079-080-091-312115-
TALBOT GA-MARION GA-TAYLOR GA-
448 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT...MARION AND TAYLOR COUNTIES UNTIL 515 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF BUENA VISTA...MOVING
NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS TALBOT...MARION AND TAYLOR COUNTIES THROUGH 515 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUTLER...JUNCTION CITY...RUPERT...BALDWINVILLE...CHARING...
TAZEWELL...OAKLAND...MARION ESTATES...MAUK AND HOWARD.

LAT...LON 3242 8465 3269 8446 3251 8417 3237 8432
      3240 8432 3240 8434 3238 8435 3240 8435
      3240 8436 3243 8436 3243 8438 3242 8438
      3241 8439 3231 8439
TIME...MOT...LOC 2047Z 225DEG 10KT 3243 8441
Special weather statement, May 31, 5:01 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT SUN MAY 31 2015

GAZ031-041-042-312130-
PAULDING GA-CARROLL GA-HARALSON GA-
501 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VILLA
RICA TO MOUNT ZION...AND MOVING NORTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 530 PM
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...
HIRAM...MOUNT ZION...WACO...NEW HOPE...BOWDON JUNCTION...NEW
GEORGIA...ABILENE...JOHN TANNER STATE PARK AND DRAKETOWN.

LAT...LON 3380 8520 3406 8476 3378 8477 3377 8485
      3378 8490 3368 8490 3355 8520
TIME...MOT...LOC 2100Z 189DEG 12KT 3381 8492 3366 8517
Special weather statement, May 31, 5:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 31 2015

GAZ089-090-312145-
MUSCOGEE GA-CHATTAHOOCHEE GA-
506 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BENNING/LAWSON ARMY AIR FLD...OR 9
MILES WEST OF CUSSETA...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 545 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
VISTA TERRACE...BENNING HILLS...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK...BATTLE PARK...CUSTER ROAD TERRACE...
JAMESTOWN/SOUTH FORT BENNING AND SAINT MARYS HILLS.

LAT...LON 3225 8492 3226 8489 3230 8494 3233 8501
      3235 8500 3238 8497 3238 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3245 8500
      3248 8500 3245 8476 3223 8483 3223 8492
TIME...MOT...LOC 2105Z 194DEG 6KT 3230 8495
Special weather statement, May 31, 5:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN MAY 31 2015

GAZ093-104>106-312200-
SUMTER GA-MACON GA-CRISP GA-DOOLY GA-
517 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...HEAVY RAIN AND
40 MPH WINDS IN SUMTER...MACON...CRISP AND DOOLY COUNTIES UNTIL 600
PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
AMERICUS TO NEAR CORDELE...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS SUMTER...MACON...CRISP AND DOOLY COUNTIES
THROUGH 600 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...CORDELE...VIENNA...OGLETHORPE...UNADILLA...MONTEZUMA...
PLAINS...ARABI...BYROMVILLE...IDEAL...PINEHURST...LESLIE...
ANDERSONVILLE...LILLY...DE SOTO...DOOLING...DESOTO...COBB...SUMTER
AND LAMAR.

LAT...LON 3184 8386 3185 8394 3190 8393 3191 8392
      3192 8434 3187 8434 3194 8442 3216 8434
      3216 8418 3223 8418 3223 8422 3229 8422
      3230 8426 3239 8425 3232 8386 3229 8385
      3228 8361 3199 8361 3181 8370 3180 8380
TIME...MOT...LOC 2116Z 213DEG 20KT 3202 8426 3195 8384
Special weather statement, May 31, 5:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN MAY 31 2015

GAZ049-059-060-312215-
MORGAN GA-JASPER GA-PUTNAM GA-
542 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MORGAN...JASPER AND PUTNAM COUNTIES UNTIL 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EATONTON...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MORGAN...JASPER AND PUTNAM COUNTIES THROUGH 615 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...MADISON...MONTICELLO...NEWBORN...SHADY DALE...CALVIN...
SWORDS...WARFIELD...HARMONY...ROCK EAGLE 4-H CENTER...FARRAR...
GODFREY...PARKS MILL...WILLARD AND CENTRAL GEORGIA EXPERIMENT STN.

LAT...LON 3329 8339 3332 8374 3349 8370 3348 8369
      3349 8367 3352 8369 3360 8367 3355 8329
      3354 8327 3351 8328 3347 8328 3345 8326
      3344 8326
TIME...MOT...LOC 2142Z 214DEG 13KT 3339 8346
Special weather statement, May 31, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN MAY 31 2015

GAZ053-312215-
COWETA GA-
549 PM EDT SUN MAY 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN COWETA COUNTY UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS COWETA COUNTY THROUGH 615 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...EAST NEWNAN...MADRAS...DUNAWAY GARDENS...ARNCO-SARGENT AND
PLANT YATES.

LAT...LON 3344 8494 3345 8493 3345 8492 3346 8491
      3347 8491 3349 8488 3350 8474 3331 8471
      3326 8493 3344 8496
TIME...MOT...LOC 2148Z 080DEG 1KT 3340 8484

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:00 PM EDTSpecial Weather StatementFFCForsyth30 min
May 31, 12:29 PM EDTSpecial Weather StatementFFCCatoosa, Walker31 min
May 31, 12:35 PM EDTSpecial Weather StatementFFCForsyth40 min
May 31, 12:53 PM EDTSpecial Weather StatementFFCDeKalb, Fulton22 min
May 31, 1:09 PM EDTSpecial Weather StatementFFCTaylor51 min
May 31, 1:17 PM EDTSpecial Weather StatementFFCDeKalb28 min
May 31, 1:23 PM EDTSpecial Weather StatementFFCForsyth37 min
May 31, 1:35 PM EDTSpecial Weather StatementFFCWhitfield40 min
May 31, 1:49 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall41 min
May 31, 1:55 PM EDTSpecial Weather StatementFFCWalker35 min
May 31, 2:11 PM EDTSpecial Weather StatementFFCWalton34 min
May 31, 2:34 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett41 min
May 31, 2:36 PM EDTSpecial Weather StatementFFCWhitfield39 min
May 31, 2:54 PM EDTSpecial Weather StatementFFCHenry51 min
May 31, 3:06 PM EDTSpecial Weather StatementFFCRockdale39 min
May 31, 3:09 PM EDTSpecial Weather StatementFFCPike36 min
May 31, 3:15 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Pickens45 min
May 31, 3:26 PM EDTSpecial Weather StatementFFCMeriwether34 min
May 31, 3:38 PM EDTSpecial Weather StatementFFCCobb52 min
May 31, 3:46 PM EDTSpecial Weather StatementFFCButts44 min
May 31, 3:58 PM EDTSpecial Weather StatementFFCStewart32 min
May 31, 4:05 PM EDTRiver Flood WarningFFCGwinnett7 days
May 31, 4:22 PM EDTSpecial Weather StatementFFCNewton38 min
May 31, 4:29 PM EDTSpecial Weather StatementFFCStewart, Webster46 min
May 31, 4:32 PM EDTSpecial Weather StatementFFCCherokee43 min
May 31, 4:34 PM EDTSpecial Weather StatementFFCPaulding26 min
May 31, 4:41 PM EDTSpecial Weather StatementFFCUnion34 min
May 31, 4:48 PM EDTSpecial Weather StatementFFCTaylor27 min
May 31, 5:01 PM EDTSpecial Weather StatementFFCPaulding29 min
May 31, 5:06 PM EDTSpecial Weather StatementFFCChattahoochee39 min
May 31, 5:09 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding51 min
May 31, 5:17 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Sumter43 min
May 31, 5:20 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson40 min
May 31, 5:37 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
May 31, 5:42 PM EDTSpecial Weather StatementFFCJasper, Putnam33 min
May 31, 5:44 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk34 min
May 31, 5:49 PM EDTSpecial Weather StatementFFCCoweta26 min
May 31, 5:54 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot51 min
May 31, 5:58 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor47 min
May 31, 6:17 PM EDTSpecial Weather StatementFFCHarris, Muscogee43 min
May 31, 6:30 PM EDTSpecial Weather StatementFFCUpson45 min
May 31, 6:45 PM EDTSpecial Weather StatementFFCDouglas45 min
May 31, 6:46 PM EDTSpecial Weather StatementFFCCoweta44 min
May 31, 6:50 PM EDTSpecial Weather StatementFFCMeriwether25 min
May 31, 6:55 PM EDTSpecial Weather StatementFFCPike35 min
May 31, 7:02 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe43 min
May 31, 7:06 PM EDTSpecial Weather StatementFFCHarris54 min
May 31, 7:12 PM EDTSpecial Weather StatementFFCWilkes33 min
May 31, 7:18 PM EDTSpecial Weather StatementFFCCoweta, Heard, Meriwether, Troup42 min
May 31, 7:34 PM EDTSpecial Weather StatementFFCLamar, Spalding26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.